MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT
Model Number EX061703CS
Medical Device Problem Codes Fracture (1260); Obstruction of Flow (2423); Misfire (2532); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 11/2022).
 
Event or Problem Description
It was reported that during a stent placement procedure in the distal superficial femoral artery, the device allegedly occluded.It was further reported that the central part of the device did not fully deploy and became crimped upon removal.Reportedly, the patient vessel occluded and was treated with thrombolytics.The patient also underwent serial dilation and re-stenting.The current patient status is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided.Therefore, the investigation is inconclusive for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product potential issues were found addressed.The instructions for use describes holding and handling of the system throughout deployment; in particular the instructions for use states: "do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." regarding accessories the instructions for use states: "always use an introducer sheath for the implant procedure to protect the vasculature and the puncture site.A 6f (2.0 mm) or larger introducer sheath is recommended." and "insert a 0.035¿ diameter guidewire of appropriate length (see table) across the lesion to be stented via the introducer sheath", and "predilation of the lesion should be performed using standard techniques." a stent selection table is part of the instructions for use describing the relationship between reference vessel diameter and the unconstrained stent inner diameter.The instructions for use further states: "the lifestent xl vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de novo or restenotic lesions up to 240 mm in length in the native superficial femoral artery (sfa) and popliteal artery(.)", "the safety and effectiveness of stent overlapping in the middle (p2) and distal popliteal artery (p3) has not been established.", and "the safety and effectiveness of this device for use in treatment of instent restenosis has not been established." h10: d4 (expiry date: 11/2022), g3, h6(device).H11: g1, h6 (method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13788572
Report Number9681442-2022-00077
Device Sequence Number16566303
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANEY0587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown